Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 299, NWS Louisville, KY

July 2, 2012Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2012, 3:00 PM CDT for Warren County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 3:00 PM CDT (20:00 UTC)
Expired
Jul 2, 2012, 3:30 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Warren County, KY

The radar

The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:40 PM CDTHAIL 1Bowling Green, KYHIGHWAY 31W AND THE BARREN RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS53 KLMK 022000
SVRLMK
KYC227-022030-
/O.NEW.KLMK.SV.W.0299.120702T2000Z-120702T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 330 PM CDT

* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOUNT VICTOR...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MOUNT VICTOR...
  DELAFIELD...
  CRESTMOOR...
  GREENWOOD...
  HARDCASTLE...
  GOTTS AND POLKVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3693 8648 3704 8646 3708 8627 3689 8627
TIME...MOT...LOC 2000Z 269DEG 4KT 3697 8636
WIND...HAIL 60MPH 1.00IN

$$

AMS
2 follow-up statements
037 
WWUS53 KLMK 022020
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM CDT MON JUL 2 2012

KYC227-022030-
/O.CON.KLMK.SV.W.0299.000000T0000Z-120702T2030Z/
WARREN KY-
320 PM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL WARREN COUNTY...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GOTTS...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BOWLING GREEN...
  PLUM SPRINGS...
  MOUNT VICTOR...
  DELAFIELD...
  CRESTMOOR...
  GREENWOOD...
  GOTTS AND POLKVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3693 8648 3704 8646 3708 8627 3689 8627
TIME...MOT...LOC 2020Z 269DEG 4KT 3697 8633
WIND...HAIL 60MPH 1.00IN

$$

AMS
402 
WWUS53 KLMK 022032
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM CDT MON JUL 2 2012

KYC227-022042-
/O.EXP.KLMK.SV.W.0299.000000T0000Z-120702T2030Z/
WARREN KY-
332 PM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARREN COUNTY HAS
EXPIRED...

STRONG STORMS REMAIN IN THE AREA.  PLEASE REPORT SEVERE WEATHER TO 
LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3693 8648 3704 8646 3708 8627 3689 8627
TIME...MOT...LOC 2020Z 269DEG 4KT 3697 8633

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:21 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 2, 2:21 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON JUL 02 2012

.Short Term (This Evening through Tuesday night)...
Issued at 320 PM EDT Mon July 2 2012

Main concern for this evening will deal with thunderstorm chances
and continued hot conditions. A look at the current visible
satellite imagery shows swelling Cu and a few showers and storms
popping up across the area. Best area of coverage is expected to be
west of I-65 where better moisture convergence has been ongoing all
day. This is in response to a weak surface low over the middle
Mississippi River Valley. A boundary of higher instability on the
order of 1500-2500 J/KG is evident where moisture has pooled. A few
of the strongest storms could go pulse severe, despite the lack of
any real wind profile. The main threats will be damaging winds and
large hail. Have upped coverage of thunderstorms to 40 percent
through the early evening hours as colliding outflow boundaries will
likely create a cluster of storms at times.

Also of concern, temperatures are currently running in the lower to
upper 90s. These temperatures combined with dew points in the mid to
upper 60s is creating heat indices in the 103 to 108 range in the
advisory area. Will leave this headline going through tonight. Will
not extend heat advisory into tomorrow as temperatures are expected
to be another couple of degrees cooler and convective chances could
really wreak havoc on a temperature forecast.

Tonight should see convection winding down in the late evening and
overnight periods. East of I-65, expect storms to die off a couple
of hours earlier as less moisture and instability will yield fewer
storms. Looking for lows in the upper 60s and lower 70s.

Tuesday should bring a return to scattered showers and thunderstorms
as environment will be uncapped with weakening ridge. With the
coverage of storms and more cloud cover, temperatures are expected
to be a little cooler, topping out in the mid and upper 90s. Will
keep the second half of Tuesday night dry with lows again in the
upper 60s and lower 70s.

.Long Term (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jul 2 2012

Center of the high pressure aloft will be more over the Mississippi
River Valley Wednesday, continuing to allow for at least slight
chances of storms as well as a little cooler thicknesses across our
region. By the end of the work week, that ridge looks to build back
into the Midwest, forcing the storm track more to our north. We may
still see some storms over the Appalachians as well, but our
forecast area looks to dry out and warm back up again for the
weekend. The next chance for rain looks to come Monday as models
continue to show troughing drop into south central Canada and
forcing the ridge more into the Central and southern Plains.

Do not see any reason right now not to keep highs well into the 90s
for most of the period. Monday would be the exception, as that
trough tries to get in here and lower thicknesses.  Have the
forecast going only to around 90 then.

&&

.Aviation (18Z TAF Issuance)...
Issued at 107 PM EDT Mon July 2 2012

Expecting VFR conditions outside of any thunderstorm activity this
afternoon and evening. At this point, the best coverage of
thunderstorms is expected to be west of I-65 where better moisture
is converging ahead of a weak surface low near the Ohio/Wabash
confluence. This would give BWG the best shot at a thunderstorm
between 5 PM EDT and 11 PM EDT. Will include a mention of VCTS/CB at
this site during this time. Will leave mention out of SDF/LEX for
now as coverage is expected to be less, however best timing if
thunder needs to be added would be 6 PM EDT to 10 PM EDT. Any
thunderstorm would briefly drop conditions to MVFR or worse.

Otherwise, expect VFR through the period with generally southwest
winds between 5 and 10 mph this afternoon. Winds could become gusty
and variable with thunderstorm outflow boundaries moving around by
evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032-053-061>063-070>074.

Short Term.......BJS
Long Term........RJS
Aviation.........BJS
Hazardous weather outlook, Jul 2, 2:57 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT MON JUL 2 2012

KYZ033>043-045>049-054>057-064>067-075>078-081-082-032300-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
357 PM EDT MON JUL 2 2012 /257 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE
AFTERNOON AND EVENING HOURS ON TUESDAY. STRONG STORMS ARE POSSIBLE
WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH
THURSDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR
DANGEROUS LIGHTNING AND GUSTY WINDS.

TEMPERATURES ARE EXPECTED TO ONCE AGAIN RISE WELL ABOVE NORMAL
FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS STRONG MID
LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA. FUTURE HEAT
HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-032300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
357 PM EDT MON JUL 2 2012 /257 PM CDT MON JUL 2 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH LATE THIS EVENING. ANY
STORMS THAT DO DEVELOP WOULD PRODUCE GUSTY WINDS...HAIL...CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAIN.

HEAT INDICES WILL MAX OUT BETWEEN 100 TO 105 THROUGH EARLY THIS
EVENING...THUS A HEAT ADVISORY IS IN EFFECT UNTIL 10 PM EDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE
AFTERNOON AND EVENING HOURS ON TUESDAY. STRONG STORMS ARE POSSIBLE
WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH
THURSDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR
DANGEROUS LIGHTNING AND GUSTY WINDS.

TEMPERATURES ARE EXPECTED TO ONCE AGAIN RISE WELL ABOVE NORMAL
FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS STRONG MID
LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA. FUTURE HEAT
HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS

In the hours before

Special weather statement, Jul 2, 2:31 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT MON JUL 2 2012

KYC009-061-227-022000-
WARREN KY-BARREN KY-EDMONSON KY-
231 PM CDT MON JUL 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF BROWNSVILLE...AND MOVING
NORTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAYS AND RHODA...
  ROCKY HILL AND PIG...
  CEDAR SPRING...
  UNION CITY AND PARK CITY...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3710 8636 3722 8609 3703 8596 3694 8626
TIME...MOT...LOC 1931Z 244DEG 10KT 3706 8620

RS
Local storm report, Jul 2, 2:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     3 ENE MIDWAY            38.16N  84.64W
07/01/2012                   SCOTT              KY   DEPT OF HIGHWAYS

            LOCALIZED AREA OF TREES DOWNED BY THUNDERSTORM WINDS
            NEAR INTERSECTION OF CANE RUN ROAD AND IRONWORKS ROAD

&&

EVENT NUMBER LMK1200705

ZTL
Special weather statement, Jul 2, 2:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM EDT MON JUL 2 2012

KYC031-183-022015-
OHIO KY-BUTLER KY-
244 PM CDT MON JUL 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HARTFORD...AND DRIFTING EAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SANDEFUR CROSSING AND LOGANSPORT...
  CROMWELL...
  OAK GROVE AND SELECT...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3753 8671 3732 8661 3725 8682 3741 8694
TIME...MOT...LOC 1945Z 250DEG 4KT 3734 8683

RS
Special weather statement, Jul 2, 2:55 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT MON JUL 2 2012

KYC227-022025-
WARREN KY-
255 PM CDT MON JUL 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT VICTOR...AND MOVING EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  HARDCASTLE AND ALVATON...
  GOTTS...
  GREENHILL...
  MOTLEY...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 30.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3685 8659 3705 8648 3710 8636 3693 8625
      3686 8628 3685 8630
TIME...MOT...LOC 1955Z 283DEG 8KT 3696 8636

AMS
Local storm report, Jul 2, 2:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     3 SE WILLISBURG         37.78N  85.09W
07/01/2012                   WASHINGTON         KY   DEPT OF HIGHWAYS

            TREES DOWNED NEAR HWY 152 AND HWY 43

&&

EVENT NUMBER LMK1200706

ZTL
Local storm report, Jul 2, 3:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     CROMWELL                37.33N  86.80W
07/02/2012                   OHIO               KY   TRAINED SPOTTER

            A COUPLE TREES WERE DOWNED.

&&

EVENT NUMBER LMK1200708

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:07 PM CDTSevere Thunderstorm WarningLMKOldham, Trimble28 min
Jul 1, 7:10 PM CDTSpecial Weather StatementLMKHenry30 min
Jul 1, 7:19 PM CDTSevere Thunderstorm WarningLMKHenry31 min
Jul 1, 7:22 PM CDTSevere Thunderstorm WarningLMKJefferson28 min
Jul 1, 7:30 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson20 min
Jul 1, 7:34 PM CDTSpecial Weather StatementLMKOldham31 min
Jul 1, 7:48 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer32 min
Jul 1, 7:50 PM CDTSpecial Weather StatementLMKHenry30 min
Jul 1, 8:00 PM CDTSpecial Weather StatementLMKHenry30 min
Jul 1, 8:00 PM CDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer30 min
Jul 1, 8:13 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Marion, Mercer, Washington, Woodford42 min
Jul 1, 8:13 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer32 min
Jul 1, 8:26 PM CDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby24 min
Jul 1, 8:27 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington28 min
Jul 1, 8:32 PM CDTSpecial Weather StatementLMKMadison28 min
Jul 1, 8:38 PM CDTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford32 min
Jul 1, 8:42 PM CDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Madison, Mercer, Woodford28 min
Jul 1, 8:45 PM CDTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln, Taylor45 min
Jul 1, 8:49 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott19 min
Jul 1, 8:58 PM CDTSpecial Weather StatementLMKGreen, Hart, Larue32 min
Jul 1, 9:01 PM CDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 1, 9:03 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison, Nicholas42 min
Jul 1, 9:04 PM CDTSevere Thunderstorm WarningLMKMadison16 min
Jul 1, 9:25 PM CDTSevere Thunderstorm WarningLMKMadison20 min
Jul 1, 9:27 PM CDTSevere Thunderstorm WarningLMKAdair, Green28 min
Jul 1, 9:29 PM CDTSpecial Weather StatementLMKTaylor31 min
Jul 1, 9:50 PM CDTSevere Thunderstorm WarningLMKAdair, Russell30 min
Jul 1, 9:55 PM CDTSpecial Weather StatementLMKCasey30 min
Jul 1, 10:22 PM CDTSpecial Weather StatementLMKRussell28 min
Jul 2, 7:47 AM CDTSpecial Weather StatementLMKBarren28 min
Jul 2, 2:16 PM CDTSpecial Weather StatementLMKButler29 min
Jul 2, 2:31 PM CDTSpecial Weather StatementLMKEdmonson29 min
Jul 2, 2:34 PM CDTSevere Thunderstorm WarningLMKLogan31 min
Jul 2, 2:44 PM CDTSpecial Weather StatementLMKOhio31 min
Jul 2, 2:50 PM CDTSevere Thunderstorm WarningLMKButler, Ohio30 min
Jul 2, 2:55 PM CDTSpecial Weather StatementLMKWarren30 min
Jul 2, 3:24 PM CDTSpecial Weather StatementLMKGrayson31 min
Jul 2, 3:27 PM CDTSpecial Weather StatementLMKEdmonson28 min
Jul 2, 3:31 PM CDTSpecial Weather StatementLMKWarren29 min
Jul 2, 3:40 PM CDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 3:43 PM CDTAreal Flood AdvisoryLMKWarren3 hr
Jul 2, 3:55 PM CDTSpecial Weather StatementLMKAllen30 min
Jul 2, 3:56 PM CDTSpecial Weather StatementLMKEdmonson29 min
Jul 2, 4:08 PM CDTFlash Flood WarningLMKWarren3 hr
Jul 2, 4:10 PM CDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 4:18 PM CDTSpecial Weather StatementLMKEdmonson32 min
Jul 2, 4:21 PM CDTSpecial Weather StatementLMKAllen29 min
Jul 2, 4:28 PM CDTSevere Thunderstorm WarningLMKAllen32 min
Jul 2, 4:34 PM CDTAreal Flood AdvisoryLMKAllen, Warren92 min
Jul 2, 4:41 PM CDTSpecial Weather StatementLMKWarren29 min
Jul 2, 5:03 PM CDTSpecial Weather StatementLMKAllen12 min
Jul 2, 5:05 PM CDTAreal Flood AdvisoryLMKButler, Warren2 hr
Jul 2, 5:19 PM CDTSevere Thunderstorm WarningLMKMonroe31 min
Jul 2, 5:38 PM CDTSpecial Weather StatementLMKMonroe32 min
Jul 2, 5:45 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Jul 2, 5:51 PM CDTSpecial Weather StatementLMKLarue29 min
Jul 2, 6:46 PM CDTSpecial Weather StatementLMKHancock44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.